Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 1, 2015, 5:16 PM HST for 4 counties in Hawaii. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2015, 5:16 PM HST (03:16 UTC)
- Expired
- Feb 3, 2015, 3:10 PM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWHW70 PHFO 020316 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 516 PM HST SUN FEB 1 2015 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .ADVISORY LEVEL WINDS ARE EXPECTED TO PERSIST OVER THE BIG ISLAND SUMMITS THROUGH MUCH OF THE WEEK...WITH STRONGER WINDS EXPECTED HEADING INTO THE MIDDLE OF THE WEEK. HIZ028-021630- /O.NEW.PHFO.WI.Y.0004.150202T0316Z-150203T1600Z/ BIG ISLAND SUMMITS- 516 PM HST SUN FEB 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 65 MPH. * TIMING...INITIALLY THROUGH 6 AM TUESDAY. WINDS ARE EXPECTED TO INCREASE HEADING INTO THE MIDDLE OF THE WEEK. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
6 follow-up statements
124 WWHW70 PHFO 021346 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST MON FEB 2 2015 ...STRONG AND GUSTY SOUTHWESTERLY AND WESTERLY WINDS WILL DEVELOP ACROSS THE AREA STARTING THIS AFTERNOON... .INCREASING SOUTHWESTERLY AND WESTERLY WINDS WILL BRING STRONG GUSTY PERIODS ESPECIALLY OVER NORTH AND EAST SECTIONS OF THE SMALLER ISLANDS...INCLUDING CENTRAL OAHU. IN ADDITION...ADVISORY LEVEL WINDS WILL PERSIST OVER THE BIG ISLAND SUMMITS THROUGH MUCH OF THE WEEK...WITH STRONGER WINDS EXPECTED HEADING INTO THE MIDDLE OF THE WEEK. HIZ002-004-008>012-014-015-017-019-022-030300- /O.EXB.PHFO.WI.Y.0004.150202T2200Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 346 AM HST MON FEB 2 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 55 MPH. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG NORTH AND EAST SECTIONS OF THE SMALLER ISLANDS...INCLUDING CENTRAL OAHU... WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. GUSTY WINDS MAY ALSO OCCUR WITH PASSING SHOWERS. * TIMING...STARTING THIS AFTERNOON AND CONTINUING THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-030300- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ BIG ISLAND SUMMITS- 346 AM HST MON FEB 2 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS TO 65 MPH. * TIMING...INITIALLY THROUGH 6 AM HST WEDNESDAY. WINDS WILL LIKELY REMAIN STRONG HEADING INTO THE SECOND HALF OF THE WORK WEEK. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
296 WWHW70 PHFO 030128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST MON FEB 2 2015 ...STRONG SOUTHWEST WINDS AND GUSTS ARE EXPECTED THROUGH TUESDAY NIGHT... HIZ002-004-008>012-014-015-017-019-022-028-031430- /O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- BIG ISLAND SUMMITS- 328 PM HST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. AT THE BIG ISLAND SUMMITS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
265 WWHW70 PHFO 030300 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 500 PM HST MON FEB 2 2015 ...STRONG SOUTHWEST GUSTS ARE EXPECTED THROUGH TUESDAY NIGHT WHILE VERY STRONG WINDS AND GUSTS EXPECTED ON BIG ISLAND SUMMITS... HIZ028-031600- /O.UPG.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ /O.NEW.PHFO.HW.W.0001.150203T0300Z-150205T1600Z/ BIG ISLAND SUMMITS- 500 PM HST MON FEB 2 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 60 TO 75 MPH WITH LOCALIZED GUSTS TO 90 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-031600- /O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 500 PM HST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
900 WWHW70 PHFO 031331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE FEB 3 2015 ...STRONG WESTERLY WINDS CONTINUE... .SOUTHWEST TO WEST WINDS WILL REMAIN STRONG ACROSS MOST OF THE STATE. HOWEVER...THE AREAS MOST AFFECTED WILL INCLUDE THE BIG ISLAND SUMMITS...WHERE WINDS WILL REMAIN AT OR NEAR HURRICANE FORCE...AND ALONG THE WEST SLOPES OF MOST ISLANDS...WHERE LOCALLY POWERFUL GUSTS MAY OCCUR. HIZ028-040245- /O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 331 AM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 55 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...WINDS OF HURRICANE FORCE WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-040245- /O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 331 AM HST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH EXTRA CARE. && $$
042 WWHW70 PHFO 031722 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 715 AM HST TUE FEB 3 2015 ...STRONG SOUTH TO SOUTHWEST WINDS AND GUSTS CONTINUE... HIZ028-040630- /O.COR.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 715 AM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 65 TO 85 MPH WITH LOCALIZED GUSTS TO 100 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-040630- /O.COR.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 715 AM HST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH EXTRA CARE. && $$ FOSTER
086 WWHW70 PHFO 040110 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 PM HST TUE FEB 3 2015 ...HIGH WIND WARNING CONTINUES FOR BIG ISLAND SUMMITS AND THE WIND ADVISORY CANCELLED FOR ALL OTHER AREAS... HIZ002-004-008>012-014-015-017-019-022-040215- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 310 PM HST TUE FEB 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS AND GUSTS ARE NOW BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO STRENGTHEN ABOVE CURRENT VALUES. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ HIZ028-041415- /O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 310 PM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 5:15 PM HST, 1 minute earlier.
Area forecast discussion, Feb 1, 5:15 PM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 515 PM HST SUN FEB 1 2015 .SYNOPSIS... LIGHT WINDS WILL TURN TO THE SOUTHWEST MONDAY AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT IS EXPECTED TO PASS OVER THE ISLANDS TUESDAY THROUGH WEDNESDAY WITH AN INCREASE IN WINDS. WINDS WILL REMAIN OUT OF THE WEST TO NORTHWEST THROUGH THE END OF THE WEEK...WITH ANOTHER FRONT EXPECTED TO PASS OVER THE ISLANDS FRIDAY AND FRIDAY NIGHT. && .UPDATE... WINDS AT THE SUMMITS OF THE BIG ISLAND HAVE REACHED LOW END ADVISORY LEVEL...AND WITH WINDS EXPECTED TO REMAIN ELEVATED THROUGH MUCH OF THE WEEK...HAVE ISSUED A WIND ADVISORY FOR THE BIG ISLAND SUMMITS. && .DISCUSSION... THE MAIN WEATHER STORY THIS WEEK REMAINS THE WINDS THAT WILL IMPACT THE ISLANDS. STRONG AND GUSTY WINDS MAY IMPACT PORTIONS OF OAHU TUESDAY. DESPITE THE WEAK HIGH PRESSURE RIDGE NEAR THE ISLANDS...MOST AREAS HAVE BEEN EXPERIENCE WINDS LIGHT ENOUGH TO CONTINUE TO ALLOW LOCAL LAND AND SEA BREEZES TO SET UP...AND THIS IS EXPECTED TO CONTINUE OVERNIGHT. HEADING INTO MONDAY...THE EFFECTS OF AN APPROACHING FRONT WILL SHIFT THE BACKGROUND FLOW TO THE SOUTHWEST. WINDS ARE EXPECTED TO INCREASE OUT OF THE SOUTHWEST MONDAY NIGHT...PARTICULARLY WEST OF MOLOKAI. THE MAIN CONCERN WITH THESE INCREASING WINDS COMES TUESDAY AND TUESDAY NIGHT WHEN THE WINDS COULD BRING DOWNSLOPING GUSTY WINDS TO THE NORTHEAST AND EAST FACING PORTIONS OF OAHU. DOWNSLOPING WINDS COULD ALSO IMPACT NORTHEAST AND EAST FACING PORTIONS OF THE WAIANAE MOUNTAINS. THE POPS HAVE BEEN DECREASED SOME OVER THE ISLANDS MONDAY AND MONDAY NIGHT...WITH THE EXPECTATION THAT MORE OF THE MOISTURE TOMORROW WILL BE IN THE FORM OF MID LEVEL CLOUDINESS. THE FRONT IS EXPECTED TO PROCEED DOWN THE ISLAND CHAIN EARLY TUESDAY...AND SLOW NEAR MAUI COUNTY. ANOTHER BOUNDARY WILL PUSH OVER THE ISLANDS TUESDAY NIGHT AND WEDNESDAY WHICH WILL HELP TO PUSH THE FRONT DOWN THE REMAINDER OF THE ISLAND CHAIN. THROUGH MOST OF THE WEEK...THE UPPER LEVELS REMAIN ZONAL...BUT BY FRIDAY...THE MODELS SHOW A DIGGING UPPER LEVEL TROUGH NEAR THE ISLANDS. A FRONTAL SYSTEM ASSOCIATED WITH THIS UPPER LEVEL SYSTEM WILL MOVE DOWN THE ISLAND CHAIN FASTER THAN THE ABOVE MENTIONED SYSTEM...AND IS CURRENTLY EXPECTED TO MOVE THROUGH FRIDAY AND FRIDAY NIGHT. THE FRONTAL PASSAGE TUESDAY THROUGH WEDNESDAY NIGHT WILL LIKELY SPREAD MORE WIDESPREAD RAIN TO THE ISLANDS THAN THE FRIDAY SYSTEM...AS THE SYSTEM SLOWS OVER MAUI COUNTY. WHILE MODERATE RAINFALL TOTALS ARE CURRENTLY EXPECTED...SOME LOCALIZED HEAVIER RAINFALL IS POSSIBLE. THE SUMMITS AND INTERIOR OF THE BIG ISLAND ARE ALSO IN FOR A WINDY WEEK. WINDS AT THE SUMMIT ARE ALREADY ELEVATED...BUT BELOW ADVISORY LEVELS FOR THE SUMMIT. THE SUMMITS WILL LIKELY REACH ADVISORY LEVELS MONDAY...AND ITS POSSIBLE FOR THESE STRONGER WINDS TO EXTEND DOWN INTO THE INTERIOR OF THE BIG ISLAND BY MONDAY NIGHT. ONCE WINDS REACH ADVISORY LEVELS...THEY ARE EXPECTED TO REMAIN ELEVATED THROUGH THE END OF THE WEEK. THE SUMMITS IN PARTICULAR ARE LIKELY TO REACH WARNING LEVELS FOR SEVERAL PERIODS DURING THE SECOND HALF OF THE WEEK. A SURFACE RIDGE WILL MOVE OVER THE ISLANDS SATURDAY AND SUNDAY...BRINGING A BRIEF RETURN OF LIGHTER WINDS AND DRIER CONDITIONS. THE GLOBAL MODELS SUGGEST ANOTHER FRONT APPROACHING FROM THE NORTHWEST MONDAY. && .AVIATION... AN AREA OF LOW-LEVEL MOISTURE LINGERS NEAR AND TO THE NORTHEAST OF MAUI COUNTY...BUT HAS DIMINISHED SOMEWHAT. SHOWERS AND OCCASIONAL MVFR CONDITIONS ARE LOCATED MAINLY ACROSS WINDWARD MAUI...AND AN AIRMET FOR MOUNTAIN OBSCURATION REMAINS IN EFFECT. CLOUD BASES ACROSS WINDWARD BIG ISLAND HAVE LIFTED DURING THE AFTERNOON...AND THE AIRMET THERE HAS BEEN DROPPED. ELSEWHERE CONDITIONS ARE PRIMARILY VFR. THE LIGHT TRADE WINDS ALLOWED LOCALIZED ONSHORE SEA BREEZES AND SOME INTERIOR AND LEEWARD CLOUDS...WHICH WILL THIN OUT THIS EVENING. MODEL CROSS SECTIONS AND TIME/HEIGHT SECTIONS SHOW DRY LOW-LEVEL AIR SPREADING OVER THE STATE AS WINDS TURN SOUTHERLY TONIGHT/EARLY MONDAY. MID-LEVEL LIFT AND MOISTURE WILL LEAD TO SOME HIGH-BASED VFR CLOUDS INITIALLY...WITH CEILINGS STARTING TO LOWER FROM WEST TO EAST MONDAY AFTERNOON AND MONDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST BY MONDAY NIGHT AND INCREASE AHEAD OF THE NEXT SYSTEM. THERE WILL BE THE POTENTIAL FOR MODERATE TO LOCALLY SEVERE LOW-LEVEL TURBULENCE DOWNSTREAM OF THE TERRAIN... WHICH IN THIS CASE WILL BE NORTH THROUGH EAST OF THE ISLANDS... BEGINNING AS EARLY AS MONDAY NIGHT. && .MARINE... THE HIGH SURF ADVISORY AND SMALL CRAFT ADVISORY /SCA/ HAVE BOTH BEEN CANCELLED WITH THE AFTERNOON PACKAGE AS THE NORTHWEST SWELL HAS SUBSIDED. A SERIES OF SMALL TO MODERATE NORTHWEST TO NORTH-NORTHWEST SWELLS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A LARGER NORTHWEST SWELL WILL ARRIVE THURSDAY WITH HIGH SURF ADVISORIES LIKELY FOR NORTH AND WEST FACING SHORES THURSDAY AND FRIDAY. THIS SWELL WILL CONTINUE TO BUILD INTO SATURDAY WITH WARNING LEVEL SURF EXPECTED SATURDAY INTO SUNDAY. AS THE WINDS INCREASE MONDAY NIGHT...AN SCA WILL LIKELY BE REQUIRED FOR WINDS. DURING THE SECOND HALF OF THE WEEK...THE COMBINATION OF WINDS AND SEAS WILL ALSO LIKELY REQUIRE AN SCA. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...M BALLARD AVIATION...BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:30 AM HST | Small Craft Advisory | HFO | 5 days | |
| Feb 2, 8:48 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.